question-icon

Suggest ways to wean off Topamax

default
Posted on Sat, 23 May 2015
Question: I have been on Topamax for 3 months
Now at 100 mgs
I want to get off Not helping my headaches how can I safely stop
I take 50 mgs 2x day
I am on Prozac 30 mgs
Wellbutrin 450
Now for my headaches taking extra strength excedrin no aspirin almost daily
doctor
Answered by Dr. Ralf Von Seckendorff (19 minutes later)
Brief Answer:
Reducing Topiramat in 25 mg steps every 3-4 days

Detailed Answer:
Dear patient,

a safe way would be to go down in 25mg steps every 3-4 days for example. Discuss this with your local neurologist also.

Example:

3-4 days 50-25 mg
3-4 days 25-25mg

and so on, depending also on any withdrawal symptoms that might occur this can be done slower.

Hope this is helping you , if you have any clarificatons you can get back to me, if this was helpful please kindly rate my answer. Best regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Ralf Von Seckendorff (53 minutes later)
Can I split my 50 mgs tab of Topamax in half with a splitter
Or call my dr on Monday and ask for 25 mgs
doctor
Answered by Dr. Ralf Von Seckendorff (2 hours later)
Brief Answer:
Better not split them before checking back with your doc

Detailed Answer:
Dear patient,

some pills/capsules are splittable, some are not, please check back about your topiramate formula with your local pharmacy or doc about this, since I don't know which formula you have.

Best regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Ralf Von Seckendorff

General & Family Physician

Practicing since :2009

Answered : 535 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest ways to wean off Topamax

Brief Answer: Reducing Topiramat in 25 mg steps every 3-4 days Detailed Answer: Dear patient, a safe way would be to go down in 25mg steps every 3-4 days for example. Discuss this with your local neurologist also. Example: 3-4 days 50-25 mg 3-4 days 25-25mg and so on, depending also on any withdrawal symptoms that might occur this can be done slower. Hope this is helping you , if you have any clarificatons you can get back to me, if this was helpful please kindly rate my answer. Best regards